Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 28, 2020, 4:08 AM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Jan 29, 2020, 11:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2020, 4:08 AM MST (11:08 UTC)
- In effect from
- Jan 29, 2020, 11:00 AM MST
- Expired
- Jan 29, 2020, 9:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3248 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714 WWUS75 KVEF 281108 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 308 AM PST Tue Jan 28 2020 AZZ002-036-CAZ525>527-NVZ021-290000- /O.NEW.KVEF.WI.Y.0006.200129T1800Z-200130T0400Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Morongo Basin-Cadiz Basin-San Bernardino County- Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Hoover Dam, and Laughlin 308 AM PST Tue Jan 28 2020 /408 AM MST Tue Jan 28 2020/ ...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ TO 8 PM PST /9 PM MST/ WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 10 AM PST /11 AM MST/ to 8 PM PST /9 PM MST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will create hazardous driving conditions and blowing dust and sand may reduce visibilities to near zero for brief periods of time. Boaters should use extreme caution when venturing onto area lakes. Winds will make the lake water over the open waters rough and hazardous...and may result in high waves which could tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If boating...avoid the open waters, stay close to shore or in protected areas. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
4 follow-up statements
902 WWUS75 KVEF 282159 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 159 PM PST Tue Jan 28 2020 AZZ002-036-CAZ525>527-NVZ021-291100- /O.CON.KVEF.WI.Y.0006.200129T1800Z-200130T0400Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Morongo Basin-Cadiz Basin-San Bernardino County- Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Hoover Dam, and Laughlin 159 PM PST Tue Jan 28 2020 /259 PM MST Tue Jan 28 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 8 PM PST /9 PM MST/ WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 10 AM PST /11 AM MST/ to 8 PM PST /9 PM MST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will create hazardous driving conditions on east west roads, and blowing dust and sand may reduce visibilities to near zero for brief periods of time. Boaters should use extreme caution when venturing onto area lakes. Winds will make the lake water over the open waters rough and hazardous...and may result in high waves which could tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If boating...avoid the open waters, stay close to shore or in protected areas. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
550 WWUS75 KVEF 291045 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 245 AM PST Wed Jan 29 2020 AZZ002-036-CAZ525>527-NVZ021-291830- /O.CON.KVEF.WI.Y.0006.200129T1800Z-200130T0400Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Morongo Basin-Cadiz Basin-San Bernardino County- Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Hoover Dam, and Laughlin 245 AM PST Wed Jan 29 2020 /345 AM MST Wed Jan 29 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 8 PM PST /9 PM MST/ THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 10 AM PST /11 AM MST/ to 8 PM PST /9 PM MST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will create hazardous driving conditions on east west roads, and blowing dust and sand may reduce visibilities to near zero for brief periods of time. * ADDITIONAL DETAILS... Boaters should use extreme caution when venturing onto area lakes. Winds will make the lake water over the open waters rough and hazardous...and may result in high waves which could tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If boating...avoid the open waters, stay close to shore or in protected areas. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
873 WWUS75 KVEF 291824 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1024 AM PST Wed Jan 29 2020 CAZ520-523-524-NVZ022-300400- /O.EXA.KVEF.WI.Y.0006.000000T0000Z-200130T0400Z/ Owens Valley-Western Mojave Desert-Eastern Mojave Desert- Southern Clark County- Including Bishop, Independence, Lone Pine, Olancha, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Primm, Searchlight, and Cal-Nev-Ari 1024 AM PST Wed Jan 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts over up to 50 mph possible. * WHERE...In Nevada, Southern Clark County. In California, Owens Valley south of Independence, Western Mojave Desert and Eastern Mojave Desert. * WHEN...From 10 AM PST /11 AM MST/ to 8 PM PST /9 PM MST/ Wednesday. * IMPACTS...High profile vehicles will be susceptible to the strong wind gusts this afternoon and could be blown off the roadway or tipped over with the highest wind gusts. Some power lines or trees may be blown down as well. * ADDITIONAL DETAILS...Highest possible impact is possible along Highway 395 in Inyo County between Inyokern and Olancha. Wind gusts could exceed 60 mph at times and result in blown over semi-trucks and other high profile vehicles. Additionally, strong wind gusts along Interstate 15 including Mountain Pass and Barstow could see travel impacts including reduced visibility due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ002-036-CAZ525>527-NVZ021-300400- /O.CON.KVEF.WI.Y.0006.000000T0000Z-200130T0400Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Morongo Basin-Cadiz Basin-San Bernardino County- Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Hoover Dam, and Laughlin 1024 AM PST Wed Jan 29 2020 /1124 AM MST Wed Jan 29 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 10 AM PST /11 AM MST/ to 8 PM PST /9 PM MST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will create hazardous driving conditions on east west roads, and blowing dust and sand may reduce visibilities to near zero for brief periods of time. * ADDITIONAL DETAILS...Dangerous boating conditions will be possible for Lake Mead and Lake Mohave as wind gusts over 40 mph will be possible and waves over 3 feet at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
598 WWUS75 KVEF 300358 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 758 PM PST Wed Jan 29 2020 AZZ002-036-CAZ520-523>527-NVZ021-022-300500- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-200130T0400Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Owens Valley-Western Mojave Desert-Eastern Mojave Desert- Morongo Basin-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Bishop, Independence, Lone Pine, Olancha, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 758 PM PST Wed Jan 29 2020 /858 PM MST Wed Jan 29 2020/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PST /9 PM MST/ THIS EVENING... Wind gusts continue to subside this evening and gusts over 40 mph are no longer expected. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 27, 9:40 PM MST, 6 hours 28 minutes earlier.
Area forecast discussion, Jan 27, 9:40 PM MST, 6 hours 28 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 840 PM PST Mon Jan 27 2020 .SYNOPSIS...Dry weather is likely through the weekend. A potent storm system will bring gusty north winds to much of the region Wednesday and Thursday, and the winds will likely linger in the Colorado River Valley into the weekend. Temperatures will be near to slightly above normal through Thursday, then rise well above normal over the weekend. && .UPDATE...Mostly clear skies dominate the region this evening with north winds quickly decoupling and trending light for most locales. Expect a quiet night tonight and no updates are necessary. -Outler- && .DISCUSSION...Satellite loop showed clear to partly cloudy skies areawide early this afternoon. Temperatures were well above late January normals, and breezy northwest winds were occurring over much of the region. Surface pressure gradient will relax this evening, allowing the winds to settle down. Tuesday will be a quiet day, with light winds and temperatures similar to today, and a thick slug of high clouds passing overhead. Things get a bit more interesting Tuesday night as a Pacific low pressure system reaches the Great Basin and then deepens to our east on Wednesday. This will bring gusty north winds to much of the region, with the strongest winds likely on Wednesday, when Wind Advisories may be needed. The strongest winds will likely be in the Colorado River Valley, where gusty winds could persist through Friday or even Saturday. Since the air behind this system is of Pacific origin, temperatures will not drop much behind the cold front. A large dome of high pressure then noses in from the Pacific Friday and Saturday, pushing temperatures well above normal. The high pressure dome is short lived though, as another storm system is forecast to reach our area on Monday, bringing the potential for gusty winds and mountain showers. && .AVIATION...For McCarran...Gusty north winds are expected to continue through the rest of the afternoon before winds begin to decrease by 00-01Z. Thereafter, expect light west to southwest winds throughout the overnight period, generally remaining below 7 knots. Light winds following typical diurnal directions are expected through most of Tuesday. Some passing high clouds are expected today with increased mid to high clouds expected by Tuesday afternoon. Beyond the next 30 hours, gusty north winds associated with a cold front are expected to begin overnight Wednesday with stronger winds expected Wednesday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty north winds are expected to continue through the rest of the afternoon across much of the region with sustained winds of 15-20 kts and gusts to 25-30 knots. Strongest winds are expected down the Colorado River Valley where winds to 25 knots and gusts to 35 knots are possible. By 02-03Z this evening, winds will decrease and return to following typical diurnal directions through much of Tuesday. Though, breezy north winds are expected to resume down the Colorado River Valley tomorrow with gusts to 15-20 knots. Some passing high clouds are expected today with increased mid to high clouds expected by Tuesday afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Morgan AVIATION...Kryston For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Arizona, 2020Wind Advisories in California, 2020Wind Advisories in Nevada, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.